14 Feb 2010
Yes, especially fasting blood glucose. Diabetic patients may need to be monitored carefully.
This from http://www.drugs.com/pro/niaspan.html
"... 5.3 Laboratory Abnormalities
Increase in Blood Glucose: Niacin treatment can increase fasting blood glucose. Frequent monitoring of blood glucose should be performed to ascertain that the drug is producing no adverse effects. Diabetic patients may experience a dose-related increase in glucose intolerance. Diabetic or potentially diabetic patients should be observed closely during treatment with Niaspan, particularly during the first few months of use or dose adjustment; adjustment of diet and/or hypoglycemic therapy may be necessary."
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking phentermine, will my blood glucose reading be affected
long period of use. I took Niaspan for almost two years with a gradually increasing dose. The side effects were tolerable until I reached the 2000 mg ...
My husband is type II diabetic. He is having trouble with lowering his blood glucose level and wondered if this could be a contributing factor.
As it says it stops the worms getting glucose and one of my tests is a glucose one. Tablet taken this morning